i was @t the methadone clinic for 3 yrs and methadone has took my whole personality away so i decided to detox and made it to 4 mgs. and yesterday i stopped going so my main ?"z is will the sickness be as bad this time since i made to such a low dose? and is there anything i can do to set my self up for success? today will be day 2 no methadone!!!
First of all may I say Congratulations! You are there - and that is no small feat when dealing with Methadone. I am no expert on getting off Methadone but hope to be where you are someday so I've been watching what others say about it. First I need to know how quickly you have gone down in dose and over how long a time period? Have you been having withdrawal symptoms before this? I do believe, and I may be wrong, that once you get this low a dose it is recommended to only drop 2 mg a month. But if you haven't been going through withdrawal much, then one last drop of 4 mgs isn't going to effect you much. If you do have withdrawal it won't last too long. And you are done! Free of this darn chemical! If you don't mind my asking just what did you do for a tapering plan? I have added you as a "friend" so if you want to talk in private just add me as your friend then you can send me a private "question" (note).
I'd love to know how you've done this. Once again, congratulaions! and I doubt you'll have much withdrawal or over a long period of time. Best wishes -
I believe there is something called 'The Thomas Recipe' that you can look up online and it tells you everything you need to know about detoxing from methadone. If my information is incorrect i do apologise but im pretty sure its accurate and well worth a look. Good on you for doing this stay strong and stick it out and remember the effects wont last forever. Dont forget The thomas recipe. Good luck and best wishes.
Methadone is a long acting opiate so you won't feel the withdrawals until day 3 to 5. The rule of thumb for methadone is the slower the better when it comes to getting off. Stopping at 4 mgs may not be the best idea. I would taper further over the next month so you will have less chance of any withdrawals. Just my thoughts.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2009 • 3 answers
Posted 18 Aug 2010 • 2 answers
Posted 9 Nov 2010 • 1 answer
Im new to this website but Im 26 a mother of 3 and Ive been on methadone for a year now,Before that?
Posted 27 May 2011 • 5 answers
Posted 24 Nov 2011 • 2 answers